MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Back to Search Results |
| Model Number |
PED3-027-400-12 |
| Medical Device Problem Codes |
Display or Visual Feedback Problem (1184); Component or Accessory Incompatibility (2897); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/09/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information that a ped3 pipeline vantage had poor visualization.Giant right internal carotid artery (ica) measuring 20 mm.Planned for pipeline vantage only.Was very challenging getting the wire past the aneurysm, neck and into the m1.As the wires natural course was leading it into the actual aneurysm.After about 45 minutes, the doctor was able to get the wire and the phenom 27 into the m1.Then brought the pipeline device up, deploying it just below the terminus.It appeared that the pipeline was opening up just fine distally.It appeared the pipeline was bridging the neck just fine.They did a contrast injection, and there was stagnation in the aneurysm.The pipeline appeared to be slow and opening on its mid proximal segment.After some wagging that the doctor decided to sheath the rest of it and deploy it.The device was extremely difficult to see.Couldn't tell from many different angles if it was fully appeasing the wall.This being said, decided to go in with a jay wire to bump it open again not being able to see it at all.The wire went directly into the aneurysm, which told them that the very least the pipeline was not covering the neck anymore.Still could not see the device.Wheeled the patient then into ct for a scan to see if we could find the device at that point.Thought we might have seen it proximal to the aneurysm, but it was inconclusive.Decided to put the patient back on the table and try to do another pipeline.But was never able to get a wire and michael catheter pass the aneurysm neck into the m1 and so had to quit the procedure.Checked catheters to see if pipeline was in the catheter.It was not.Checked the touhys to see if it was stuck in the touhy and it was not.Checked the floor to see if the pipeline had falling out of the tui and could not find it.It's inconclusive at this point where the pipeline even is.The plan is to bring the patient back the neck day and try to cross the neck and another pipeline.
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline vantage with shield pushwire was returned for analysis within shipping box; and within a plastic bag.The pipeline vantage with shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the distal marker, re-sheathing marker, arms or with the proximal bumper.However, the proximal tip coil was found to be stretched.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the analysis findings, the pipeline vantage shield could not be confirmed to have failure /incomplete open at proximal and middle sections as the braid was not returned for analysis.Therefore, any contributing factors could not be assessed.However, the root cause could not be determined.It is possible that the severe vessel tortuosity may have contributed to the reported issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
2024-oct-09 mpxr 1230759 (rep, hcp): medtronic received information that a ped3 pipeline vantage had poor visualization.Giant right internal carotid artery (ica) measuring 20 mm.Planned for pipeline vantage only.Was very challenging getting the wire past the aneurysm, neck and into the m1.As the wires natural course was leading it into the actual aneurysm.After about 45 minutes, the doctor was able to get the wire and the phenom 27 into the m1.Then brought the pipeline device up, deploying it just below the terminus.It appeared that the pipeline was opening up just fine distally.It appeared the pipeline was bridging the neck just fine.They did a contrast injection, and there was stagnation in the aneurysm.The pipeline appeared to be slow and opening on its mid proximal segment.After some wagging that the doctor decided to sheath the rest of it and deploy it.The device was extremely difficult to see.Couldn't tell from many different angles if it was fully appeasing the wall.This being said, decided to go in with a jay wire to bump it open again not being able to see it at all.The wire went directly into the aneurysm, which told them that the very least the pipeline was not covering the neck anymore.Still could not see the device.Wheeled the patient then into ct for a scan to see if we could find the device at that point.Thought we might have seen it proximal to the aneurysm, but it was inconclusive.Decided to put the patient back on the table and try to do another pipeline.But was never able to get a wire and michael catheter pass the aneurysm neck into the m1 and so had to quit the procedure.Checked catheters to see if pipeline was in the catheter.It was not.Checked the touhys to see if it was stuck in the touhy and it was not.Checked the floor to see if the pipeline had falling out of the tui and could not find it.It's inconclusive at this point where the pipeline even is.The plan is to bring the patient back the neck day and try to cross the neck and another pipeline.2024-oct-24, e1 (rep, hcp): additional information received reported the wire was a syncro.014".Anatomy was leading the wire right into the aneurysm and he had to make an acute turn to get past the neck.Was very challenging.Pipeline was in a band when it was slow and opening, and the thought was they would just bump it open at the end by hitting it with the phenom.The pipeline was lost after they reheat it one time.Upon applying it after resheathing it, it was still slow and opening.But they figured they would post deployment get it open.
Additional Manufacturer Narrative
Product analysis #(b)(4): ¿as found condition: the pipeline vantage with shield pushwire was returned for analysis within shipping box; and within a plastic bag.The pipeline vantage with shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the distal marker, re-sheathing marker, arms or with the proximal bumper.However, the proximal tip coil was found to be stretched.No other anomalies were observed.¿testing/analysis: n/a ¿conclusion: based on the analysis findings, the pipeline vantage shield could not be confirmed to have "failure /incomplete open at proximal and middle sections" " and " poor visualization" as the braid was not returned for analysis.However, the cause of failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, or user deploying the braid in vessel bend.The proximal tip coil was found to be stretched.The cause for damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Fdc corrected medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.